Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 293, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 19, 2017, 11:28 PM CDT for 4 counties in Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 11:28 PM CDT (04:28 UTC)
- Expired
- May 19, 2017, 11:56 PM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 3:26 PM CDT | Tornado Watch | SPC | 11 hr |
| May 19, 9:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -186 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383
WUUS54 KTSA 200428
SVRTSA
ARC033-047-087-143-200515-
/O.NEW.KTSA.SV.W.0293.170520T0428Z-170520T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1128 PM CDT FRI MAY 19 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Madison County in northwestern Arkansas...
Northwestern Franklin County in west central Arkansas...
Northeastern Crawford County in northwestern Arkansas...
Eastern Washington County in northwestern Arkansas...
* Until 1215 AM CDT
* At 1128 PM CDT, a severe thunderstorm was located 5 miles northeast
of Fern, moving north at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations in or near the path include...
Huntsville... Elkins...
St. Paul... Hindsville...
Cass... Wesley...
Saint Paul... Aurora...
Japton... Witter...
Fern... Goshen...
Georgetown... Jethro...
Bidville... Crosses...
Combs... Turners Bend...
Locke... Wyola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 500 AM CDT for northwestern
and west central Arkansas.
LAT...LON 3556 9387 3564 9408 3619 9403 3607 9355
TIME...MOT...LOC 0428Z 200DEG 41KT 3571 9397
HAIL...1.75IN
WIND...60MPH
$$2 follow-up statements
102
WWUS54 KTSA 200443
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1143 PM CDT FRI MAY 19 2017
ARC033-047-200452-
/O.CAN.KTSA.SV.W.0293.000000T0000Z-170520T0515Z/
Franklin AR-Crawford AR-
1143 PM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN AND
NORTHEASTERN CRAWFORD COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A tornado watch remains in effect until 500 AM CDT for northwestern
and west central Arkansas.
LAT...LON 3577 9374 3577 9391 3576 9391 3576 9395
3577 9406 3619 9403 3607 9355
TIME...MOT...LOC 0442Z 183DEG 43KT 3588 9394
$$
ARC087-143-200515-
/O.CON.KTSA.SV.W.0293.000000T0000Z-170520T0515Z/
Madison AR-Washington AR-
1143 PM CDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHERN MADISON AND EASTERN WASHINGTON COUNTIES...
At 1142 PM CDT, a severe thunderstorm was located 9 miles southwest
of Japton, moving north at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Huntsville... Elkins...
St. Paul... Hindsville...
Wesley... Saint Paul...
Japton... Witter...
Aurora... Goshen...
Georgetown... Tuttle...
Harmony... Mayfield...
Delaney... Arnett...
Brashears... Crosses...
Patrick... Combs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 500 AM CDT for northwestern
and west central Arkansas.
LAT...LON 3577 9374 3577 9391 3576 9391 3576 9395
3577 9406 3619 9403 3607 9355
TIME...MOT...LOC 0442Z 183DEG 43KT 3588 9394
HAIL...1.00IN
WIND...60MPH
$$126
WWUS54 KTSA 200456
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1156 PM CDT FRI MAY 19 2017
ARC087-143-200506-
/O.CAN.KTSA.SV.W.0293.000000T0000Z-170520T0515Z/
Madison AR-Washington AR-
1156 PM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON AND EASTERN
WASHINGTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds to 40
mph and heavy rain are still possible with the thunderstorms passing
through the area.
A tornado watch remains in effect until 500 AM CDT for northwestern
and west central Arkansas.
LAT...LON 3577 9374 3577 9391 3576 9391 3576 9395
3577 9406 3619 9403 3607 9355
TIME...MOT...LOC 0454Z 200DEG 41KT 3603 9387
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:23 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 19, 9:23 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
923 PM CDT Fri May 19 2017
.DISCUSSION...
Clusters of mainly eleVATED storms continue to move northeast in
the area along and just southeast of I-44. A few of the more
organized bow segments have produced damaging wind gusts, along
with impressive rainfall amounts of nearly 3 inches per hour in
some places. Storms should continue to gradually translate east
into an environment that remains conducive to severe weather,
with sfc dew points in the lower 70s southeast of a boundary
extending from Franklin Co. to near KMLC. Low level wind shear
also remains supportive of at least a low-end tornado threat for
several more hours. Flash flooding remains a significant concern
along and south of I44 due to the excessive rainfall rates.
Changes to the forecast overall have been minor, asides from
adjusting POP forecast in the very near term and increasing the
QFP along and ahead of the slowly advancing line of storms.
&&
.PREV DISCUSSION... /Issued 607 PM CDT Fri May 19 2017/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing convection along the I-44 corridor is expected to increase
in coverage and spread eastward through the evening and early
morning hours. Aviation impacts should be expected with additional
lower ceilings following the frontal passage across all terminals
through the morning hours. VFR conditions are likely by Sat
afternoon.
PREV DISCUSSION... /Issued 324 PM CDT Fri May 19 2017/
DISCUSSION...
Latest surface analysis shows a stalled front across western
Oklahoma with various convective boundaries across the area.
Strong to severe storms are ongoing across northwest Arkansas.
More storms are approaching the area from southern and central
Oklahoma and this marks the next wave. Tornado watch will be
issued shortly.
Latest model guidance and radar trends would suggest the heaviest
rain will be across southeast Oklahoma and western Arkansas.
However with front and upper trough still west of the area, and
ongoing convection, will maintain flash flood watch and add
Pushmataha/Choctaw counties to the watch. The main severe threat
will be damaging winds and isolated tornadoes where storms can
take advantage of existing boundaries/increased SRH. Flash
flooding will also be a threat with another 1-3 inches of rain
possible, with the heaviest rains likely along and south of
Interstate 40.
Precipitation will end across eastern Oklahoma and northwest
Arkansas Saturday morning, with clearing from west to east by
Saturday afternoon. Cold front may make it to our western zones
by Saturday morning, and have lowered min temps a bit for this
possibility. Weather will be much improved by Sunday with light
winds and highs in the 70s. Overnight lows will be chilly by
Sunday morning, ranging from the mid to upper 40s across
northeast Oklahoma/northwest Arkansas to mid 50s across southeast
Oklahoma.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 57 72 51 77 / 100 20 0 0
FSM 68 76 52 79 / 100 50 0 0
MLC 62 74 52 78 / 100 30 0 0
BVO 55 70 45 76 / 70 20 0 0
FYV 63 71 47 74 / 100 40 0 0
BYV 64 74 49 74 / 100 40 0 0
MKO 62 72 51 77 / 100 30 0 0
MIO 62 72 48 75 / 100 20 0 0
F10 61 73 51 77 / 100 20 0 0
HHW 66 76 55 80 / 100 60 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT Saturday for OKZ049-053>076.
AR...Flash Flood Watch until 7 AM CDT Saturday for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...14Hazardous weather outlook, May 19, 11:09 PM CDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1109 PM CDT Fri May 19 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1109 PM CDT Fri May 19 2017 ...SEVERE WEATHER AND FLOOD POTENTIAL CONTINUE THROUGH THE NIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...Southeast Oklahoma into western Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Significant. AREA...Southeast Oklahoma into western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... Line of strong to severe thunderstorms will slowly push to the east across southeast Oklahoma and western Arkansas overnight in association with an upper level low moving out of the rockies and into the plains. The thunderstorms will have the potential to produce damaging winds and possibly a tornado through much of the overnight hours across southeast Oklahoma and western Arkansas. Showers and thunderstorms will continue across northeast Oklahoma through much of the night. Heavy rain and flash flooding will continue to be a major concern overnight with river flooding and areal flooding continuing through the weekend. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY and THURSDAY...No Hazards. EXTENDED DISCUSSION... Showers and thunderstorms will end from west to east during the day Saturday. The next storm system will affect the area Monday into Tuesday bringing a chance of thunderstorms, but only a limited risk of severe weather. weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, May 19, 10:32 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD TAHLEQUAH 35.92N 94.97W
05/19/2017 CHEROKEE OK EMERGENCY MNGR
EMERGENCY MANAGEMENT AND STREET DEPARTMENT DEPLOYING
BARRIERS ACROSS TOWN DUE TO STREET FLOODING.
&&
JDSSpecial weather statement, May 19, 10:39 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1039 PM CDT FRI MAY 19 2017
OKZ068-069-200415-
Adair OK-Cherokee OK-
1039 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAIR AND
NORTHEASTERN CHEROKEE COUNTIES UNTIL 1115 PM CDT...
At 1039 PM CDT, a strong thunderstorm was located 6 miles northeast
of Cherokee Landing State Park, moving north at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Westville... Eldon...
Proctor... Christie...
Cherokee Landing State Park... Baron...
Maryetta...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 500 AM CDT for northwestern
Arkansas...and northeastern and east central Oklahoma.
LAT...LON 3604 9454 3600 9453 3570 9473 3577 9494
3616 9482
TIME...MOT...LOC 0339Z 200DEG 44KT 3581 9480Local storm report, May 19, 11:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1109 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM FLASH FLOOD MORRIS 35.61N 95.86W
05/19/2017 OKMULGEE OK EMERGENCY MNGR
HIGHWAY 62 EAST OF MORRIS CLOSED DUE TO FLOODING.
&&
JDSLocal storm report, May 19, 11:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1121 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM FLASH FLOOD LOCUST GROVE 36.20N 95.17W
05/19/2017 MAYES OK PUBLIC
FLOODED ROADS.
&&
CASSpecial weather statement, May 19, 11:21 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Tulsa OK 1121 PM CDT FRI MAY 19 2017 ARZ010-011-019-020-200445- Madison AR-Washington AR-Franklin AR-Crawford AR- 1121 PM CDT FRI MAY 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON... NORTHWESTERN FRANKLIN...NORTHEASTERN CRAWFORD AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 1145 PM CDT... At 1121 PM CDT, a strong thunderstorm was located over Fern, moving north at 50 mph. Nickel size hail and winds in excess of 50 mph will be possible with this storm. Locations in or near the path include... St. Paul... Cass... Saint Paul... Fern... Jethro... Bidville... Delaney... Brashears... Piney... Crosses... Patrick... Combs... Turners Bend... Locke... Durham... Cravens... A tornado watch remains in effect until 500 AM CDT for northwestern and west central Arkansas. LAT...LON 3554 9390 3560 9411 3598 9401 3590 9369 TIME...MOT...LOC 0421Z 199DEG 43KT 3564 9398
Local storm report, May 19, 11:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1122 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLASH FLOOD LOCUST GROVE 36.20N 95.17W
05/19/2017 MAYES OK PUBLIC
SIGNIFICANT STREET FLOODING IN TOWN.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 56 min |
| May 19, 9:55 PM CDT | Flash Flood Warning | TSA | Benton | 6 hr |
| May 19, 11:03 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Crawford, Madison, Washington | 6 hr |
| May 19, 11:06 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 23 min |
| May 19, 11:21 PM CDT | Special Weather Statement | TSA | Franklin | 24 min |
| May 20, 12:24 AM CDT | Special Weather Statement | TSA | Madison | 36 min |
| May 20, 4:15 AM CDT | River Flood Advisory | TSA | Franklin, Johnson, Logan | 36 hr |
| May 20, 4:15 AM CDT | River Flood Advisory | TSA | Crawford, Franklin | 36 hr |
| May 20, 4:19 AM CDT | Flash Flood Warning | TSA | Franklin, Sebastian | 4 hr |
| May 20, 8:55 AM CDT | Areal Flood Warning | TSA | Benton, Franklin, Sebastian | 36 hr |
| May 20, 9:47 AM CDT | River Flood Warning | TSA | Crawford, Sebastian | 3 days |
| May 20, 10:07 AM CDT | River Flood Warning | TSA | Franklin, Johnson, Logan | 3 days |
| May 20, 10:07 AM CDT | River Flood Warning | TSA | Crawford | 18 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.